10.1142/s0217979290000139
Crossref journal-article
World Scientific Pub Co Pte Ltd
International Journal of Modern Physics B (219)
Abstract

We study a new kind of ordering — topological order — in rigid states (the states with no local gapless excitations). We concentrate on characterization of the different topological orders. As an example we discuss in detail chiral spin states of 2 + 1 dimensional spin systems. Chiral spin states are described by the topological Chern-Simons theories in the continuum limit. We show that the topological orders can be characterized by a non-Abelian gauge structure over the moduli space which parametrizes a family of the model Hamiltonians supporting topologically ordered ground states. In 2 + 1 dimensions, the non-Abelian gauge structure determines possible fractional statistics of the quasi-particle excitations over the topologically ordered ground states. The dynamics of the low lying global excitations is shown to be independent of random spatial dependent perturbations. The ground state degeneracy and the non-Abelian gauge structures discussed in this paper are very robust, even against those perturbations that break translation symmetry. We also discuss the symmetry properties of the degenerate ground states of chiral spin states. We find that some degenerate ground states of chiral spin states on torus carry non-trivial quantum numbers of the 90° rotation.

Bibliography

WEN, X. G. (1990). TOPOLOGICAL ORDERS IN RIGID STATES. International Journal of Modern Physics B, 04(02), 239–271.

Authors 1
  1. X. G. WEN (first)
References 0 Referenced 871

None

Dates
Type When
Created 20 years, 9 months ago (Nov. 26, 2004, 8:43 p.m.)
Deposited 6 years ago (Aug. 6, 2019, 8:05 p.m.)
Indexed 1 day, 8 hours ago (Aug. 27, 2025, 11:54 a.m.)
Issued 35 years, 6 months ago (Feb. 1, 1990)
Published 35 years, 6 months ago (Feb. 1, 1990)
Published Online 13 years, 7 months ago (Jan. 25, 2012)
Published Print 35 years, 6 months ago (Feb. 1, 1990)
Funders 0

None

@article{WEN_1990, title={TOPOLOGICAL ORDERS IN RIGID STATES}, volume={04}, ISSN={1793-6578}, url={http://dx.doi.org/10.1142/s0217979290000139}, DOI={10.1142/s0217979290000139}, number={02}, journal={International Journal of Modern Physics B}, publisher={World Scientific Pub Co Pte Ltd}, author={WEN, X. G.}, year={1990}, month=feb, pages={239–271} }